Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

nardil tolerance and ensuing cognitive problems

Posted by rose45 on April 17, 2013, at 18:35:58

This is my first post on here, though I have been reading many of the existing posts on nardil for a while.

I have suffered from depression pretty much most of my life. I also began to suffer from insomnia at the age of 35. In 1989 I started taking temazepam every 2 days or so, and it really seemed to help with sleep and mood. In 1990, I was becoming more and more anxious and then had what I can only describe as an anxiety breakdown. Couldnt understand what was happening to me, became more and more jittery, confused,depressed,anxious,foggy, spacy, lost my memory and became consumed by panic and bedridden. The temazepam stopped working altogether at that point. I was into holistic medicine, and went to acupuncturists and homeopaths etc. ( was living in California at the time ) and thought I had ME. To cut a long story short, my brother came over and took me back to England as I was incapable of arranging to go on my own. I was eventually admitted to the Maudsley hospital and put on Nardil. It took 7 weeks to work, and when it did , it felt like a miracle. However noone warned me about the manic effects, and I did become very hyper, over talkative and spent more money than I should have. Whenever I lowered the dose, all the old symptoms of depression and anxiety returned and I was told I should probably stay on it for the rest of my life. I tried 3 times to come off it, and landed back in the hospital, as I became so ill.

6 months ago,after being on nardil for 22 years in all, the nardil stopped working altogether and I have been descending into the worst depression ever, with serious cognitive impairment. I cant remember anything, cant cook,totally clumsy,cant make any decisions, cant understand what people are saying to me, can only talk obsessively about myself and my symptoms.. its difficult to explain, but ive become a totally different person, I cant work, cant relate to people and friends tell me I am very negative. My whole life has fallen apart.
Am being treated on the nhs,I asked to increase the nardil,in the hope that it might work at a higher dose, but that made no difference. They then put me on seroquel, which at first, scared me as it really knocked me out at night, and I feel may have contributed to the cognitive problems, but its hard to tell what is what.... the psychiatrist says the problems are from depression, but it feels to me like some kind of brain damage. The psychiatrist wanted to put me on lithium, but I refused, and suggested that I come off the nardil and try parnate,as I suspect the maois might be the only antidepressants which work for me and im scared of just trying one anti depressant after another. Ive been on them for 2 weeks now. The suicidal feelings which I had, have dissipated, but I still have all the cognitive problems and also trouble with sleep. I take oxazepam for that every 2nd day and so far, it hasnt pooped out on me. Basically, I dont have a life, noone wants to be with me, I cant work,cant think straight, cant retain or remember anything, extremely clumsy,cant buy food or clothes in fact I can barely function.

If anyone has any feedback it would be very much appreciated, as my fear is that I will be left like this for my whole life and this 'brain damage' will not go away.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:rose45 thread:1042294
URL: http://www.dr-bob.org/babble/20130408/msgs/1042294.html